promotion image of download ymail app
Promoted

Do cholesterol lowering drugs (statins) cause mental confusion?

5 Answers

Relevance
  • rj
    Lv 4
    2 months ago

    i never heard of that, google it

    • Commenter avatarLogin to reply the answers
  • 2 months ago

    The prescribing data for all statins note rare reports of cognitive impairment in postmarketing. They include nonserious reversible forgetfulness, confusion, and other forms of cognitive impairment. However these reports state a causal link that have not been established. There have been two statin clinical trials that have evaluated cognitive function. They found that the statin group and placebo group did not significantly differ in cognitive function. It is likely that statins have been linked to confusion as they are used more commonly in older adults who are already experiencing confusion.

    Source(s): AHA Statin Safety and Associated Adverse Events
    • rj
      Lv 4
      2 months agoReport

      olivia, you are smart

    • Commenter avatarLogin to reply the answers
  • patty
    Lv 6
    2 months ago

    google the side effects of the medicaton. I doubt if they did.

    • Commenter avatarLogin to reply the answers
  • 2 months ago

    They might, it is less common than other side effects:  Statins also carry warnings that memory loss, mental confusion, neuropathy, high blood sugar, and type 2 diabetes are possible side effects., Also keep in mind that statins may also interact with other medications you are taking.

    • Commenter avatarLogin to reply the answers
  • How do you think about the answers? You can sign in to vote the answer.
  • Anonymous
    2 months ago

    That's not something I have ever heard or observed in ten years of nursing. I don't "know" for a fact either way, but if it can be a side effect, it must be a very rare one.

    • Commenter avatarLogin to reply the answers
Still have questions? Get your answers by asking now.